MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK NEO RX; NC TREK NEO CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK NEO RX; NC TREK NEO CORONARY DILATATION CATHETER
Model Number 1400200-12
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during unpackaging the 2x12mm nc trek neo balloon dilatation catheter (bdc), the tip fell off.There was not resistance met during removal and not damage noted to the dispenser hoop or chipboard box.Another nc trek neo balloon was used to complete the procedure there was no device use or patient involvement, and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.It was reported that the bdc was prepped inside the hoop and with the protective sheath on.It should be noted that the coronary dilatation catheters (cdc), nc trek neo, instructions for use (ifu) states: complete the following steps to prepare the nc trek neo coronary dilatation catheter for use: carefully remove the catheter from its protective tubing for preparation and slide the protective sheath off the balloon by grasping the catheter just proximal to the balloon (at the proximal balloon bond site), and with the other hand, grasp the protective balloon sheath and gently remove distally.Return analysis noted that the material at the separations were jagged and stretched which suggests that the separation may be related to tensile overload (material stress/fatigue).Although, the case information indicated there was no resistance removing the protective sheath, the returned device analysis observed the balloon was separated at the proximal seal and the inner member and the proximal balloon marker were separated at the middle portion of the proximal balloon marker which may indicate some interaction between the protective sheath inner diameter (id) and folded balloon outer diameter (od).Additionally, it is likely that since the device was prepped inside the hoop and with the protective sheath on, the proper steps and handling during removal of the sheath was not performed resulting in the reported separation and therefore.The investigation determined the reported separation appears to be related to user error.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.B5 - describe event or problem: updated.H6- device code 2017 clarifier: incorrect prepna.
 
Event or Problem Description
Subsequent to the initially filed report, the retuned device was received and the use state does not match what was reported.The account confirmed that the device was prepared inside the hoop but did not enter the body, and during removal the tip was separated.There was not difficulty met during removing the protective sheath.No additional information was provided.

Brand Name
NC TREK NEO RX
Common Device Name
NC TREK NEO CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16558336
Report Number2024168-2023-02754
Device Sequence Number5423646
Product Code LOX
UDI-Device Identifier08717648232305
UDI-Public08717648232305
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number1400200-12
Device Catalogue Number1400200-12
Device Lot Number20620G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age84 YR
Patient SexFemale